Hi there and welcome. Well, the problem with your question is that each patient who takes the medication is going to have a unique experience. It is hard to tell you that you absolutely wouldn't gain weight or lose weight on a particular antidepressant. With weight, there are many factos. For example, if someone is anxious, they often have skewed eating patterns. When they take the antidepressant, they are less anxious and their eating becomes more normal and they gain weight. Is that the drugs fault? Or is it a mechanism of treating the condition that was affecting how someone eats?
the package inserts of antidepressants tells you what is reported in clinical trials. you can ask for anecdotal information that may or may not back up what research says.
Honestly, the best thing to do is to ask the doctor that would be prescribing the medication what they've heard from their patients. Tell him or her you are concerned about gaining weight and would prefer not to and what would be the best antidepressant to try first.
I think the statistic is that 25% of people who take antidepressants gain weight. One thing to do when you take weight is to be aware. Carb craving is something reported, so be prepared to watch for that and not give into it. Also making sure you exercise will help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.